Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 04-08-2007, 01:41 PM   #61  
Senior Member
 
debbieduzLAWL's Avatar
 
Join Date: Mar 2007
Location: Ontario
Posts: 104

S/C/G: 155/138/125

Height: 5'4"

Default

Lisa
I think In some sense IT is an addiction,
our bodies need It,otherwise we wouldnt have the aweful withdrawls.
and emotionaly we dont want to go through It,so I guess If you look at IT that way we are effexor junkies lol.

The brain zaps are as you explianed them,they get worse when I try to wean down.
I am just going to try a good dose of valium to wean with a side of wellbutrin.LOL
debbieduzLAWL is offline   Reply With Quote
Old 04-08-2007, 02:33 PM   #62  
fat chick FKA Velveteen
 
PinkyPie's Avatar
 
Join Date: Jan 2006
Location: Arnhem, the Netherlands
Posts: 1,441

Height: 5'5

Default

I'm about 6 weeks into my weaning off of Effexor. I was on 150mg, I'm now on 75mg. So far no real problems, except an occassional weird feeling in my head. I'll be glad when I'm rid of this stuff for good... I know that it had a LOT to do with my weight gain, but not 100%... I'm working on the other part that has to do with the gain... (emotional eating!)
PinkyPie is offline   Reply With Quote
Old 04-08-2007, 04:09 PM   #63  
lisa
 
lottalisa's Avatar
 
Join Date: Feb 2007
Location: Upstate NY
Posts: 77

S/C/G: 209.5/193/135

Height: 5'2"

Default

Velveteen,
That is where I have been pretty much stuck at 75mg. I think last year or so I tried to decrease to 37.5 and ended up increasing it back up again to 75. I too am an emotional eater but I am hoping that being off the meds will help with the losing process.
Keep me posted on the weaning and Good Luck,
Lisa
lottalisa is offline   Reply With Quote
Old 04-08-2007, 05:41 PM   #64  
fat chick FKA Velveteen
 
PinkyPie's Avatar
 
Join Date: Jan 2006
Location: Arnhem, the Netherlands
Posts: 1,441

Height: 5'5

Default

Lisa, I don't think it's really "allowed" but when you tried to decrease from 75mg, did you just go directly to 37.5 or did you try to wean yourself down to it? Because I am going to open up the capsule and take about 3/4 of it until I feel all right getting down to half. That's what I did with the 150's... I put about 3/4 into a fruit smoothie or a fruit juice and tossed the rest. I did NOT tell my doctor that's what I was doing, but by the time I asked her for a new script, I was confident that 75mg would be ok.

I'm willing to let this last for months, though I don't really it want it to take that long. I hope you will be able to go off too, if that is what you truly want
PinkyPie is offline   Reply With Quote
Old 04-08-2007, 06:03 PM   #65  
lisa
 
lottalisa's Avatar
 
Join Date: Feb 2007
Location: Upstate NY
Posts: 77

S/C/G: 209.5/193/135

Height: 5'2"

Default

Velveteen,
When I tried to wean last year I was given the 37.5 script but on some days I felt like I needed the 75 so I took it 2x a day sometimes. I will have to give it a better effort this time. I have never opened a capsule to decrease a dose, it was always with Dr.s knowledge. I can't remember if I was told to take 75 and 37.5 on alternating days or something like that.
Let me know how you do,
Lisa
lottalisa is offline   Reply With Quote
Old 04-10-2007, 04:11 PM   #66  
Chunky Dunker
 
WakeMeForSummer's Avatar
 
Join Date: Mar 2007
Location: Michigan
Posts: 187

S/C/G: 252.8/tick-tick-tickerrrr/215

Height: 5'6"

Default

Wow-- I'm glad I found this thread! I've been on Effexor for about a year-- I was having such bad anxiety attacks that I couldn't sleep for months-- and effexor really stopped them, but boy is it awful if I miss a dose (even taking one late get me ! I normally take at 10 am, if it's 2 and I've missed I almost instantly get sick-- and by sick I mean ANGRY at everyone, and the brain zaps-- I've never had an anger problem before..)

I'm glad to hear so many people are in the same boat
WakeMeForSummer is offline   Reply With Quote
Old 04-10-2007, 07:01 PM   #67  
lisa
 
lottalisa's Avatar
 
Join Date: Feb 2007
Location: Upstate NY
Posts: 77

S/C/G: 209.5/193/135

Height: 5'2"

Default

Fat bottom girl,
same here if I am late I get sick!! I hate it. I get all dizzy and those brain zaps! I also was given it for panic attacks and slight depression. I do feel great but I would like to be med free with all the talk about weight gain and it harder to take it off when you are on it. It is nasty stuff to try to wean off from! Like I have said I really need to call the Doc to end it for all!
And I guess if I find that I need something after all for panic then I will have to be on something but I wouldl at least like to try w/o it because I have been on something for 8-10years.
I hope this link keeps going because there are alot of gals with concerns and probs with effexor and it is nice to share,
Lisa
lottalisa is offline   Reply With Quote
Old 04-10-2007, 10:15 PM   #68  
Master of disaster
 
michelle127's Avatar
 
Join Date: Mar 2007
Location: Beautiful Florida
Posts: 215

S/C/G: 269/ticker/160

Height: 5'6"

Default

Hello Ladies!!
I have been on a lot of medications and Effexor is the one that takes the nightly "gasping for air" panic away. I am a big girl, but I honestly believe that it's because I eat when I'm upset (Oh, and I discovered chocolate martinis - Yummmm). Even though I'm on Effexor, I still have down days and times when I feel like I'm the only one who ever felt lonely, put upon, disrespected, used, ect... Then DH and I go out to dinner and I eat like it's my job.

I would rather stay on this drug than wake up feeling like I am going to choke to death because I forgot to breathe. That is the worst. Right now I've begun watching my diet and exercising like crazy. I've lost 4.5 pounds in just over 2 weeks (I wanted wayyyyy more). However, I had a fat/water/muscle weigh in and found that I actually lost 10.5 pounds in fat and gained 7 pounds in muscle. I am constantly amazed at what we have to consider when we talk about weight loss.

If I miss a dose my hands itch. I've missed a day or two and felt sicker than a dog. We're talking staying in bed with a puke bucket while moaning for death. Nevertheless, Effexor works and I love my life, even as an addicted fatty.
michelle127 is offline   Reply With Quote
Old 12-10-2016, 02:16 PM   #69  
Junior Member
 
Blueboo's Avatar
 
Join Date: Dec 2016
Posts: 1

Default Weight gain after 2 months

Hi there, I have been on 75 mg a day of effect for the past two months. I have gained 22 pounds. I know that I have not changed my diet as I have always had a difficult time with my weight and know that I am "that" person when it comes to the side effects that rarely happen. I have been monitoring my diet for the past year and only eat an Atkins based diet. I struggled with severe panic attacks and minor depression. I am now working with my doctor to "test" the weight loss by now not taking the pills. So my panic attacks are sure to be back but, we will hopefully get some solid information from this experiment.
Blueboo is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:13 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2023 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.